Meds causing/worsening other behaviors? - CHADD's ADHD Pare...

CHADD's ADHD Parents Together
10,924 members3,713 posts

Meds causing/worsening other behaviors?

Kalm0320
Kalm0320

My son is 7 and has been taking Adderall for 2 years. He has always had a bit of an aggressive side but this past year he is extremely moody, easily agitated, defiant, and aggressive. I took him off meds for the summer to give his body a break (they didn’t seem to be entirely helpful this school year). He is very distracted and hyper now but the other issues are almost completely gone. Anyone have similar side effects? Do you think a different medication may help? When he was a toddler and had steroids for coughs he’d act the same way. We say he “hulks out” and while I’m happy the hulk seems to have disappeared with the absence of meds I now don’t know what to do for the school year.

2 Replies
oldestnewest

Hi fellow Mom,

I went through the same thing! My son is now 12 and a) I don't medicate him at home and b) I only medicate him for school. It was in May that we tried Dexmethylphenidate ER 20mg and his teacher made sure to tell me that it worked! I feel like we finally found a wonder drug! We started with Adderall and then Concerta, and it either turned him into a zombie or didn't work. Hang on Mom, we will find the right meds, hopefully this will help!

Adderall makes me aggressive too. Not aggressive I guess but extremely short tempered and everything/everyone gets on my nerves easily. It seemed to be worse when it was wearing off. I’m on vyvanse and it doesn’t do that to me at all. I feel like I’m a much nicer person on vyvanse for some reason, and the come down isn’t even noticeable in regard to my mood.

You may also like...